Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 62, NWS Norman, OK

December 13, 2022Archer County, Texas

NWS Norman, OK issued this tornado warning at Dec 13, 2022, 3:38 AM CST for Archer County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 13, 2022, 3:38 AM CST (09:38 UTC)
Expired
Dec 13, 2022, 4:15 AM CST
In force
37 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 12, 9:54 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2022-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

138 
WFUS54 KOUN 130938
TOROUN
TXC009-131015-
/O.NEW.KOUN.TO.W.0062.221213T0938Z-221213T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
338 AM CST Tue Dec 13 2022

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northeastern Archer County in northern Texas...

* Until 415 AM CST.
    
* At 338 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Archer City, moving northeast at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Archer City and Scotland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3354 9877 3363 9877 3384 9846 3384 9842
      3383 9843 3364 9843
TIME...MOT...LOC 0938Z 235DEG 36KT 3360 9868 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Mahale
3 follow-up statements
185 
WWUS54 KOUN 130945
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
345 AM CST Tue Dec 13 2022

TXC009-131015-
/O.CON.KOUN.TO.W.0062.000000T0000Z-221213T1015Z/
Archer TX-
345 AM CST Tue Dec 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR
NORTHEASTERN ARCHER COUNTY...
    
At 345 AM CST, a severe thunderstorm capable of producing a tornado
was located near Archer City, moving northeast at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Archer City and Scotland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3358 9871 3366 9872 3384 9846 3384 9842
      3383 9843 3364 9843
TIME...MOT...LOC 0945Z 233DEG 34KT 3364 9864 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Mahale
957 
WWUS54 KOUN 130957
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
357 AM CST Tue Dec 13 2022

TXC009-131015-
/O.CON.KOUN.TO.W.0062.000000T0000Z-221213T1015Z/
Archer TX-
357 AM CST Tue Dec 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 AM CST FOR
NORTHEASTERN ARCHER COUNTY...
    
At 356 AM CST, a severe thunderstorm capable of producing a tornado
was located 5 miles northwest of Scotland, moving northeast at 40
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Archer County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3364 9858 3373 9862 3384 9846 3384 9842
      3383 9843 3369 9843
TIME...MOT...LOC 0956Z 237DEG 36KT 3370 9854 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Mahale
828 
WWUS54 KOUN 131011
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
411 AM CST Tue Dec 13 2022

TXC009-131021-
/O.EXP.KOUN.TO.W.0062.000000T0000Z-221213T1015Z/
Archer TX-
411 AM CST Tue Dec 13 2022

...THE TORNADO WARNING FOR NORTHEASTERN ARCHER COUNTY WILL EXPIRE AT
415 AM CST...
    
The tornadic thunderstorm which prompted the warning has weakened. 
moved out of the warned area. Therefore, the warning will be allowed 
to expire.

LAT...LON 3364 9858 3373 9862 3384 9846 3384 9842
      3383 9843 3369 9843
TIME...MOT...LOC 1011Z 235DEG 36KT 3378 9841 

$$

Mahale

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Dec 13, 2:02 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 13, 2:02 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
202 AM CST Tue Dec 13 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 201 AM CST Tue Dec 13 2022

A squall line is moving across our CWA early this morning. It will
move off to our east by mid-morning. Prior to that, the potential
for severe weather within the squall line appears to be greatest
near the Red River. It is here where surface theta-e values will be
highest, with the greatest potential for surface-based updrafts
within the squall line. Damaging wind gusts and line-embedded
tornadoes will be possible, particularly south of I-40, before the
squall line exits the CWA.

Westerly winds will dominate during the day today with clearing
skies behind the Pacific front. Due to the sun and downsloping
conditions, highs will reach into the mid-50s in northwest Oklahoma
and mid-60s in southeast Oklahoma. Around sunset, a cold front will
enter northern Oklahoma as the surface low occludes over eastern
Nebraska. A combination of weak northwesterly winds and clear skies
tonight will allow temperatures to drop into the upper 20s to low
30s by daybreak north of the front, which should be in the Red River
vicinity by that time.

Meister

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 201 AM CST Tue Dec 13 2022

A cooling trend begins tomorrow as the large-scale pattern across
the central U.S. begins to be dominated by the occluded upper-level
low. Apart from a stretch of cloud cover over southeast Oklahoma
tomorrow morning, sunshine and clear skies will be abundant through
the rest of the week. However, persistent low-level northwest flow
will keep days from warming back up despite the sunshine. Highs will
eventually drop into the low-to-mid 40s on Friday before rebounding
somewhat over the weekend into the mid-to-upper 40s.

Cold temperatures should continue next week as a lobe of the polar
vortex drops into the Great Lakes and stagnates the pattern. There
appears to be a low-end signal for rain Sunday and Monday, with
perhaps more substantial chances for precipitation after the end of
the forecast period.

Meister

&&

.AVIATION...
(06Z TAFS)
Issued at 1116 PM CST Mon Dec 12 2022

Low ceilings and reduced visibilities will continue ahead of a
line of storms that will move across the area overnight into
Tuesday morning. After the line passes, ceilings and visibilities
are expected to improve with clouds eventually decreasing across
the area. SE winds will also veer to the SW/W after the
storms/Pacific cold front moves across the area. Strong winds and
hail could be possible with some of the storms. The storms/rain is
expected to be out of the area by late Tuesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  30  47  29 /  40   0   0   0
Hobart OK         58  28  49  28 /   0   0   0   0
Wichita Falls TX  63  34  52  31 /  20   0   0   0
Gage OK           55  22  47  24 /   0   0   0   0
Ponca City OK     59  26  44  26 /  60   0   0   0
Durant OK         66  41  54  33 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...25
Hazardous weather outlook, Dec 13, 12:07 AM CST, 3 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1207 AM CST Tue Dec 13 2022

OKZ004>048-050>052-TXZ083>090-131300-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1207 AM CST Tue Dec 13 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Severe thunderstorms will be possible through the night. Storms
will move from west to east through the night in the form of a
squall line, entering western Oklahoma and western north Texas
around midnight, moving into central portions of Oklahoma before
daybreak, and southeast portions of Oklahoma toward and after
sunrise Tuesday. All hazards will be possible, with damaging wind
gusts of 60 to 80 mph the main concern with the most intense
portion of the squall line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Strong to severe storms will continue to move quickly east across
south central and southeast portions of Oklahoma Tuesday morning
after sunrise. Damaging wind gusts of 60 to 80 mph will be the
main concern, but all severe weather hazards will be possible.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Dec 13, 12:32 AM CST, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Norman OK
1232 AM CST Tue Dec 13 2022

OKZ009-010-014>016-021-033-034-130700-
Harmon OK-Woodward OK-Roger Mills OK-Dewey OK-Beckham OK-Greer OK-
Custer OK-Ellis OK-
1232 AM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of southeastern Ellis,
eastern Roger Mills, western Custer, western Dewey, northern Harmon,
northwestern Greer, Beckham and southern Woodward Counties through
100 AM CST...

At 1232 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles east of Harmon to near Strong City to 5
miles northwest of Sayre to near Vinson. Movement was northeast at 60
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Sayre, Cheyenne, Mooreland, Vici, Hammon, Leedey, Carter,
Camargo, Willow, Sharon, Mutual, Strong City, Delhi, Vinson, Angora,
Moorewood, Harmon, Roll and Madge.

This includes Interstate 40 between mile markers 9 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3530 9983 3627 9964 3654 9904 3618 9912
      3500 9949 3482 9999
TIME...MOT...LOC 0632Z 223DEG 52KT 3613 9949 3570 9958 3537 9970 3494
9986

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Dec 13, 1:11 AM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Norman OK
111 AM CST Tue Dec 13 2022

OKZ010-011-015-016-021-022-130745-
Major OK-Woodward OK-Washita OK-Dewey OK-Beckham OK-Custer OK-
111 AM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of northwestern Washita,
Custer, Dewey, western Major, east central Beckham and southeastern
Woodward Counties through 145 AM CST...

At 110 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Cestos to 10 miles
northwest of Putnam to 3 miles south of Foss Reservoir to near
Retrop. Movement was northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clinton, Cordell, Taloga, Burns Flat, Seiling, Arapaho, Vici, Dill
City, Canute, Custer City, Butler, Bessie, Camargo, Foss, Mutual,
Putnam, Retrop, Foss Reservoir, Orion and Chester.

This includes Interstate 40 between mile markers 42 and 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3626 9874 3594 9878 3526 9895 3511 9944
      3545 9936 3629 9931 3649 9884
TIME...MOT...LOC 0710Z 219DEG 52KT 3617 9915 3593 9913 3552 9920 3515
9934

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

30
Local storm report, Dec 13, 1:23 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
123 AM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND GST     2 NW FOSS RESERVOIR     35.60N 99.25W
12/13/2022  M61 MPH          CUSTER             OK   MESONET

            MEASURED AT BUTLER MESONET SITE.

&&
Special weather statement, Dec 13, 3:11 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Norman OK
311 AM CST Tue Dec 13 2022

TXZ089-130945-
Archer TX-
311 AM CST Tue Dec 13 2022

...A strong thunderstorm will impact portions of Archer County
through 345 AM CST...

At 311 AM CST, Doppler radar was tracking a strong thunderstorm near
Megargel, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Archer City, Megargel and Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3355 9896 3379 9875 3361 9850 3340 9877
      3340 9895
TIME...MOT...LOC 0911Z 220DEG 35KT 3341 9893

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Dec 13, 3:17 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Norman OK
317 AM CST Tue Dec 13 2022

OKZ023-027-037>039-044-TXZ086-130945-
Grady OK-Tillman OK-Cotton OK-Stephens OK-Caddo OK-Comanche OK-
Wichita TX-
317 AM CST Tue Dec 13 2022

...Strong thunderstorms will impact portions of eastern Comanche,
central Grady, southeastern Caddo, northwestern Stephens, central
Cotton, southeastern Tillman and north central Wichita Counties
through 345 AM CST...

At 317 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Cyril to 3 miles northwest of Randlett.
Movement was northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawton, Duncan, Chickasha, Marlow, Walters, Elgin, Apache, Geronimo,
Rush Springs, Fletcher, Cyril, Sterling, Verden, Cement, Amber,
Medicine Park, Devol, Norge, Faxon and Tabler.

This includes Interstate 44 between mile markers 7 and 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3529 9773 3474 9784 3452 9797 3406 9869
      3455 9861 3495 9832
TIME...MOT...LOC 0917Z 243DEG 31KT 3491 9818 3421 9850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Dec 13, 3:26 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Norman OK
326 AM CST Tue Dec 13 2022

OKZ023-024-027-131000-
Grady OK-Canadian OK-Caddo OK-
326 AM CST Tue Dec 13 2022

...A strong thunderstorm will impact portions of northwestern Grady,
east central Caddo and south central Canadian Counties through 400 AM
CST...

At 325 AM CST, Doppler radar was tracking a strong thunderstorm near
Gracemont, moving northeast at 35 mph.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Reno, Union City, Minco, Gracemont, Pocasset, Cogar and Lake
Chickasha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3507 9833 3528 9832 3550 9800 3520 9779
TIME...MOT...LOC 0925Z 243DEG 30KT 3517 9825

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 2:01 AM CSTSevere Thunderstorm WarningOUNBaylor, Wichita, Wilbarger44 min
Dec 13, 2:32 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNClay, Wichita43 min
Dec 13, 2:39 AM CSTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita66 min
Dec 13, 3:11 AM CSTSpecial Weather StatementOUNArcher34 min
Dec 13, 3:15 AM CSTSevere Thunderstorm WarningOUNClay, Wichita45 min
Dec 13, 3:31 AM CSTSevere Thunderstorm WarningOUNArcher44 min
Dec 13, 3:55 AM CSTSpecial Weather StatementOUNWichita35 min
Dec 13, 5:07 AM CSTSevere Thunderstorm WarningOUNClay38 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.